MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 46-16, R=26.1MM; ANATOMICAL SHOULDER DOMELOCK SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 46-16, R=26.1MM; ANATOMICAL SHOULDER DOMELOCK SYSTEM
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to pain.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: the patient was implanted on (b)(6) 2018 and underwent revision surgery on (b)(6) 2020 due to pain.The radiographs showed radiolucency at the humeral component, cortical ballooning and varus remodelling.During revision surgery the humeral component could be removed easily.Review of received data: medical data is not available due to patient privacy policy.In addition, only the reference number of the humeral head was reported, although the humeral head is not directly anchored in the bone.Therefore, it can be assumed that the reported radiolucency refers to either the glenoid component and/or the humeral stem.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only one product is known.Dhr review: review of the device history records could not be performed due to insufficient device identification.Conclusion: the patient was implanted on (b)(6) 2018 and underwent revision surgery on (b)(6) 2020 due to pain.The radiographs showed radiolucency at the humeral component, cortical ballooning and varus remodelling.During revision surgery the humeral component could be removed easily.It can be assumed that the reported radiolucency relates to either the glenoid component and/or the humeral stem, but product information is not known for either component.Due to significant lack of information an investigation could not be performed, nevertheless based on the given information there is no indication of a non-conformance or complaint out of box (coob).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 46-16, R=26.1MM
Common Device Name
ANATOMICAL SHOULDER DOMELOCK SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10552428
Report Number0009613350-2020-00411
Device Sequence Number19619384
Product Code HSD
UDI-Device Identifier00889024480377
UDI-Public00889024480377
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142403
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number01.04212.465
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight67